MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ACCUTREND ® TEST STRIPS; BLOOD GLUCOSE MONITORING TEST STRIPS

ROCHE DIAGNOSTICS ACCUTREND ® TEST STRIPS; BLOOD GLUCOSE MONITORING TEST STRIPS
Catalog Number 11447475160
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reporter stated controls "always pass when they are performed." the meter and test strips were requested for investigation.The product has not been received at this time.If the product is returned in the future, a follow up report will be submitted.On a regular basis, accutrend strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.
 
Event or Problem Description
The initial reporter questioned cholesterol and glucose results on an accutrend plus meter with serial number (b)(4).The reporter could not provide any specific patient comparison results.A staff member tested on the meter and the glucose result was 29 mg/dl "which was obviously too low" as the staff member had no hypoglycemic symptoms and felt fine.
 
Additional Manufacturer Narrative
The device was slightly soiled with human material.The customer's meter was returned for investigation where it was tested using retention test strips, retention controls and ethylenediamine tetraacetic acid (edta) blood samples.The glucose test strip lot number used by the customer is not known.Retention test strips with lot number 481926-80 were used for the testing of the returned meter.The meter results were compared with the results from a reference device.Reference control ranges: control 1: 54 - 94 mg/dl.Control 2: 166 - 224 mg/dl.Testing results: reference device with control 1: results: 71mg/dl, 71 mg/dl and 76mg/dl mean of measurements: 72.7mg/dl.Customer's meter with control 1: results: 68mg/dl, 72 mg/dl and 70mg/dl mean of measurements: 70mg/dl.Reference device with control 2: results: 192 mg/dl, 197 mg/dl and 198 mg/dl.Mean of measurements: 195.7 mg/dl.Customer's meter with control 2: results: 186 mg/dl,186 mg/dl and 193 mg/dl.Mean of measurements: 188.3 mg/dl reference device with edta blood 1: results: 82 mg/dl, 82 mg/dl and 81 mg/dl.Mean of measurements: 81.7mg/dl.Customer's meter with edta blood 1: results: 75 mg/dl,79 mg/dl and 81 mg/dl.Mean of measurements: 78.3 mg/dl.Reference device with edta blood 2: results: 53 mg/dl, 59 mg/dl and 56 mg/dl.Mean of measurements: 56 mg/dl.Customer's meter with edta blood 2: results: 50 mg/dl, 60 mg/dl and 51 mg/dl.Mean of measurements: 53.7 mg/dl.Reference device with edta blood 3: results: 154 mg/dl, 150 mg/dl and 154 mg/dl.Mean of measurements 152.7 mg/dl.Customer's meter with edta blood 3: results: 153 mg/dl, 149 mg/dl and 150 mg/dl.Mean of measurements 150.7 mg/dl.All results were within the control range.There were no significant differences from the customer's meter compared with the reference device.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ACCUTREND ® TEST STRIPS
Common Device Name
BLOOD GLUCOSE MONITORING TEST STRIPS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12916812
Report Number1823260-2021-03561
Device Sequence Number17460633
Product Code CGA
UDI-Device Identifier00365702456105
UDI-Public00365702456105
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K952875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11447475160
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale